MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENTATION AGAR (20 SHELF PACK); CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENTATION AGAR (20 SHELF PACK); CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Model Number 254102
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #: 1011813 was reported, however, this is not a lot# manufactured for this product #.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 2 bd bbl¿ chromagar¿ orientation agar (20 shelf pack) biological contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "agar was found contaminated.".
 
Additional Manufacturer Narrative
H.6: investigation summary: it was reported some plates being affected by contamination.The complaints trends were reviewed for a period covering 12 months.There were no similar complaints received during that period on this batch number.Therefore, a trend could not be identified.The batch history review did not indicate any discrepancies.All release testing was satisfactory and no deviations were observed.The retain samples were reviewed and no deviation could be detected.Neither return samples nor pictures illustrating the issue were shared.At this stage of our investigation, we have excluded any systemic failure in our manufacturing process.Please note that this product does not have an sal claim.It is filled aseptically, therefore an occurrence of a contamination event cannot be entirely ruled out.Please note that the valid standard for these products is din en 12322 "in vitro diagnostic medical devices - culture media for microbiology".According to this standard the contamination rate for each product lot must not exceed 4.9 %.For our continuous monitoring, we derive a contamination ratio for below this specified value.According to our high quality standard, we only release product batches to the market with an aql (acceptable quality level) = 1.5.Although this contamination level is very low, we cannot completely exclude that a customer may receive a contaminated plate.Based on the above mentioned arguments and as no pictures illustrating the issue were shared; the complaint cannot be confirmed.However bd will continue monitoring and improving this process in regards of this kind of failure mode.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ CHROMAGAR¿ ORIENTATION AGAR (20 SHELF PACK)
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13335189
Report Number1119779-2022-00096
Device Sequence Number13851888
Product Code JSH
UDI-Device Identifier10382902541025
UDI-Public10382902541025
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number254102
Device Catalogue Number254102
Device Lot Number1011813
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown